The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.


 


Covid Vaccine
Last Post 02 May 2021 03:16 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
LolaUser is Offline New Member New Member Posts:
--
02 May 2021 11:01 AM

    Hi Elaine,

    Hope all is well. Three weeks ago I received my 2nd dose of the Moderna vaccine and experienced some weight loss. I lost approximately 5 pounds within a few days. I was just wondering what your thoughts are on this. Could the vaccine interfere with thyroid function? Should I be concerned or will these symptoms subside? Just a recap; I was diagnosed with Graves disease approximately 8 years ago and underwent RAI. I've been on naturethoid and levothyroxine and pretty much have had it under control thanks to your help. I realize 5 pounds may not seem like a lot but for me it is. I also have some muscle weakness and just thought it was odd that it happened soon after receiving the 2nd dose.

    Thanks in advance for your help!
    Lola
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:3623
    --
    02 May 2021 03:16 PM
    Hi Lola,
    The vaccine probably caused a rise in TSI antibodies. These antibodies would have stimulated remaining thyroid tissue and caused a slight rise in your thyroid hormone levels. RAI continues ablating thyroid tissue for 10-15 years so you likely had a small amount of thyroid tissue remaining.
    You may want to ask for thyroid hormone levels to see if you need to slightly lower your dose unless the weight loss stopped and your levels have stabilized.
    While there’s another recall for lower amounts of replacement hormone in NP there shouldn’t be any problems with Naturethroid. Best, Elaine
    You are not authorized to post a reply.


    This site best viewed in: 
    Google Chrome, MS Edge, and Firefox. Turn off ad blockers and DuckDuckGo to view Elaine's books.

    Elaine-Moore.com   |   Elaine Moore Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2021 All Rights Reserved. All writing and images copyrighted.
    Copyright Notices and Disclaimer

    Site developed and designed by VESWEB